MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980S3ENDICU
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported while in use on a patient that this (b)(4) ve ntilator continued to alarm, was unable to silence alarm, and went into buv (backup ventilation).The device was available for evaluation.The medtronic field service engineer evaluated the device and found relevant diagnostic codes and determine that the ventilator entered buv.Upon testing, the ventilator failed the the extended self-test (est).The field service engineer replaced the exhalation valve assembly.The ventilator passed all testing per manufacturer specifications at the time of service and was returned to the customer.The likely cause of the reported event was isolated in the field to a potential fault in the exhalation valve assembly.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality standards.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported while in use on a patient that this (b)(4) ventilator continued to alarm, was unable to silence alarm, and went into buv (backup ventilation).Patient was removed from the ventilator and placed on an alternate ventilator with no injury reported.
 
Additional Manufacturer Narrative
Correction to section h6 evaluation code conclusion and component codes.H3 device evaluation summary: updated due to component return medtronic conducted an investigation based upon all information received.It was reported while in use on a patient that this 980 ve ntilator continued to alarm, was unable to silence alarm, and went into buv (backup ventilation).The device was available for evaluation.The medtronic field service engineer evaluated the device and found relevant diagnostic codes and determine that the ventilator entered buv.Upon testing, the ventilator failed the the extended self-test (est).The field service engineer replaced the exhalation valve assembly.The ventilator passed all testing per manufacturer specifications at the time of service and was returned to the customer.The exhalation valve was returned to medtronic for further analysis.The component was visually inspected and functionally tested with no malfunction or product deficiency observed.The replaced component did resolve the issue in the field however, the returned component (exhalation valve assembly) was analyzed and tested satisfactorily.With the information available a likely cause could not be determined.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality standards.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
michael collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
michael collins rd mervue
galway
EI  
Manufacturer Contact
kelly adams
2101 faraday ave
carlsbad, CA 
7606035046
MDR Report Key13722449
Report Number8020893-2022-00046
Device Sequence Number4623173
Product Code CBK
UDI-Device Identifier10884521171244
UDI-Public10884521171244
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980S3ENDICU
Device Catalogue Number980S3ENDICU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer07/07/2022
Initial Report FDA Received Date03/10/2022
Supplement Report FDA Received Date07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age70 YR
Patient SexMale